Feb 08, 2014 - 12:43 am
Has anyone had experience with getting off the fentanyl patch? My husband was put on a high dose back in nov because of bone mets resulting in a femur break in the right leg, a femur hairline fracture in the left. Rods were put in both legs. He had a tremendous amount of pain from the cancer, break and surgery. His dose was 275 every 3 days. Once he got home we noticed he was miserable after about a day and a half with withdrawal like symptoms. Doctor said to change patches every 48 hrs. Things were going ok, though that second day is still tough. I change the patches around 10 pm. The next day he's great. Following day he's getting the chills and sleeping most of the day. These patches are nasty stuff. After about 4 weeks of not using any dilaudid for breakthrough pain, the doctor agreed to reduce the dose to 250. That was almost 2 weeks ago. Today I asked about next dose change. She said to go to 200 tonight. So I did around 10 pm and he has been miserable...sweating, chills, restless, stomach cramps. Around midnight I put the 50 back on and emailed the doc and said I think it was too much too fast. I thought it seemed like it would cause a problem, but shes the doctor, what do I know. Has anyone successfully gotten off these things without major issues? From what I'm reading online , it more addictive than heroin. Kind of scary.